Derminator



Please only post questions when you could not find the answer searching this forum or our instructions. Pre-and post-sales questions about our products only. Thank you!

Author Topic: Vitamin C + Infadolan CAUSING static crow's feet/fine lines??  (Read 7767 times)

jenn_leely

  • Guest
Vitamin C + Infadolan CAUSING static crow's feet/fine lines??
« on: February 02, 2012, 08:32:55 PM »
Hi, I am new to microneedling. I haven't yet done any needling. I've started out by following the pre-rolling instructions. 4 nights ago I made the home-made Vitamin C serum and applied that, followed by the Infadolan about 30 minutes later. I did apply both to the area around my eyes, as I've been concerned about a few fine lines that have been appearing there (in the last 6 months) and understood that this could help boost collagen production there. (The fine lines are right under my lower eyelashes). I have been using the Infadolan around the eyes every night since the first night, but no Vitamin C serum since.

This morning I woke up to a terrible sight...I have crow's feet that appeared literally overnight around my left eye. The area under my eyes is also very aged and crepe-y looking, which is much worse-looking than the original problem I had (the fine lines, which were mostly just noticeable to me since they were partially hidden by my lower eyelashes). How can this be?!

I understand that retin-A and related products can cause a lot of dryness initially that LOOKS like wrinkles but is actually just dehydrated skin...but I thought the Infadolan was also supposed to be super-moisturizing, so how can this be happening? Was it the VItamin C? Should I stop using both on the areas around my eyes? Is there anything I can do to get rid of the crow lines on my left eye? I should add that they are static lines, not dynamic -- they are there whether I am smiling or not. Prior to this, I never had any crow's lines at all -- only the faint fine lines under my eye. I am barely 29 years old.

Please advise as I am really panicky about this!!

SarahVaughter

  • www.owndoc.com
  • Administrator
  • *****
  • Posts: 2275
  • Medical journalist
Vitamin C + Infadolan CAUSING static crow's feet/fine lines??
« Reply #1 on: February 03, 2012, 03:41:12 PM »
I am sorry you got this experience! "Real" (permanent) wrinkles can fortunately not form overnight. The most probable explanation is that in your case, for some reason, the vitamin C, the Infadolan, or something else dried out your skin. There recently was a customer who reported weird effects from "Infadolan" but in fact she meant Tretinoin cream - you are sure you used Infadolan, correct? A dryer skin makes the lines (that are normally almost invisible) more pronounced. This is only temporary.

   

  We have sold many thousands of Infadolans and it was always intended for dermarolling aftercare. The only reason I later started recommending its application around the eyes was because I was getting quite a few emails stating that daily application around the eyes visibly improved the lines. The skin around the eyes has almost no oil glands and therefore tends to be dry. These people did not use vit. C prior to applying Infadolan though. Perhaps some would have worse results if they'd apply a large concentration of vit. C beforehand. How much did you dilute the vit. C, and how long did you wait before putting the Infadolan on top of it?

  A few customers with acne prone skin who applied Infadolan for several days after dermarolling complained it triggered acne breakouts. I am warning about it in our dermarolling instructions.  

   

  We also got emails saying they started using Infadolan for more than just dermarolling aftercare - for example applying a little bit of Infadolan on facial skin after shaving. It is also very popular for the back of the hands.

   

  To make a long story short, if we got any complaints at all, it was about Infadolan making the skin too oily.

  However, even though your case is very rare (the only one so far reporting extra wrinkles), not everybody's skin reacts exactly the same to the same product.

It is very hard to attribute this to Infadolan when we do not know what the effect of e.g. a high % of vit. C on the eyelids is, with Infadolan applied soon afterwards for example.

If you would be allergic to vit. C or Infadolan, both eyes would have wrinkles. That would also have been the case when the ingredients would somehow be tainted I suppose.

  Recently, one customer wrote us Infadolan made her skin dry; nevertheless she was using A-Ret as well, which is known for making the skin temporarily dry.

Have you been using Retinoic acid (Tretinoin, A-Ret) at all, in the preceeding days?

   Exfoliation for example often makes the skin temporarily drier.

   

  As you mentioned, some users of Retinoic acid initially experience "worsening" of their wrinkles or even "appearance" of lines (mainly around the eyes). This is a temporary effect due to dryness of the skin before the skin gets used to Retinoic acid.

   

  Infadolan doesn't contain Retinoic acid - it contains Retinyl acetate that is slowly metabolized to Retinoic acid in the skin.  It is much less potent than applying Retinoic acid directly to the skin but it is also less irritating.

   

  Vit. C can also dry out the skin in high concentrations but since you applied it only once, I am not sure whether this is the reason.

   

  You should stop using the products and give the skin time to go back to normal.

To sum it up: Neither vit. C nor Infadolan should cause wrinkles, but perhaps in very rare cases it could cause a temporary effect such as you describe.

It would be nice to know more detailed information about your case.
My comments should not be considered medical advice.

The dermaneedling part of our site is http://owndoc.com/dermarolling/

Our digital dermaneedling device ($170 for home users and clinics): http://derminator.com/

Derminator videos: https://www.youtube.com/user/owndoc/videos?flow=grid

jenn_leely

  • Guest
Vitamin C + Infadolan CAUSING static crow's feet/fine lines??
« Reply #2 on: February 06, 2012, 02:34:29 PM »
Hi Sarah, thank you for your prompt and thorough reply.

Yes, I use Tazorac (.05%) about 4-5 times a week for acne, and have for about the past year or so. But I do not use it directly under or around the eyes. I've tried this a few of times in the past couple of months and it did seem to irritate the skin too much, which is why I thought maybe Infadolan would be a better one to try in that sensitive area.

The Vitamin C concentration I used was the 19 water to 1 ascorbic acid concentration described in the pre-rolling instructions.

I've now stopped using anything around the eye except Bio-Oil and Olay Wrinkle Revolution Complex to moisturize. The crepiness looks better now but the new lines are still there, and are now especially noticeable when I smile. I really hope these new lines are not permanent!

I mostly use Olay Wrinkle Revolution Complex in the mornings. I think this also contains a retinyl palmitate but I could be wrong. I've been using the Olay for about 6 months, ever since the original fine lines first appeared. My skin seems to like it, although I never really noticed an improvement in the original lines.

I will say that the Idolafan did seem to make the original fine lines themselves sliiiiightly narrower, even after only a couple of days' use, which is promising. But the addition of all those extra new dynamic lines and the crow's feet are not worth the narrowing of the fine lines. I'm still unsure as to whether it was a combination of the Tazorac used in December/early Jan, Infadolan, and the Vitamin C that caused these new problems, or just one of those by itself, but I'm sincerely hoping these new dynamic lines/crow's feet are not permanent.